MAUDE Adverse Event Report: GYRUS ACMI, INC. CHITOZOLVE FINISHED GOOD (8/PK); SPLINT, INTRANASAL SEPTAL

GYRUS ACMI, INC. CHITOZOLVE FINISHED GOOD (8/PK); SPLINT, INTRANASAL SEPTAL
Model Number CNS155
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report was not returned to olympus for evaluation.The root cause cannot be determined at this time.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The olympus employee reported that following a therapeutic procedure in the management of a patient with post-surgical epistaxis with chitozolve device the male patient (age between 18-34 years) suffered continuous postoperative hemorrhage upon insertion in patient with epistaxis.The device was hydrated with pharmaceutical agents.Additional information has been requested from the customer but unavailable at the time of the report.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial/lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, it is likely that the device malfunctioned due to the use of pharmaceutical agents.However, since the device was not returned for evaluation, the root cause of the reported event could not be determined.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿hydrating the splint with pharmaceutical agents may lead to incomplete expansion and dissolution." this supplemental report includes a correction to g2 to provide information that was inadvertently not included in the initial medwatch.Olympus will continue to monitor field performance for this device.

Brand Name
CHITOZOLVE FINISHED GOOD (8/PK)
Common Device Name
SPLINT, INTRANASAL SEPTAL
Manufacturer (Section D)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer (Section G)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17627645
Report Number3003790304-2023-00333
Device Sequence Number12583630
Product Code LYA
UDI-Device Identifier00821925044166
UDI-Public00821925044166
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K181696
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCNS155
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2023
Supplement Date Received by Manufacturer10/17/2023
Initial Report FDA Received Date08/25/2023
Supplement Report FDA Received Date10/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale